• Home
  • Pregnancy &
Breastfeeding
  • Bookshop
  • Contact us
  • Donate now
  • Frequently Asked Questions
  • Please read

The Motherisk Nausea and Vomiting of Pregnancy (NVP) Forum

Motherisk receives questions from around the world about morning sickness symptoms, effects, treatments and ways to cope. Those questions and answers are posted here for anyone to read, provided the reader acknowledges and accepts the proviso and disclaimer below.

Unisom and risk of addiction

NVP Counsellor
Date: 2007-01-19

Question:
I'm 8 1/2 weeks pregnant and have had severe nausea since week 5. I have prescriptions for Phenergan and Zofran. Both have worked only so-so, although I have the minimal dosages. Last night, I tried 25 mg B6 with 1/2 Unisom tab. I had virtually no night nausea- something the prescriptions didn't even do for me. Plus, I slept great. I'd like to continue the B6/Unisom combination, but I am concerned about developing a dependency on the Unisom. Do you have any information regarding Unisom dependency/addiction?

Answer:
Unisom is a sedating antihistamine,that is why you slept so well. Consult your doctor about the combination of B6/Unisom. To our knowledge there should be no risk of addiction.

Valid XHTML 1.0 Transitional [Valid RSS]

* - "MOTHERISK - Treating the mother - Protecting the unborn" is an official mark of The Hospital for Sick Children. All rights reserved.

The information on this website is not intended as a substitute for the advice and care of your doctor or other health-care provider. Always consult your doctor if you have any questions about exposures during pregnancy and before you take any medications.

Copyright © 1999-2013 The Hospital for Sick Children (SickKids). All rights reserved.

The Hospital for Sick Children (SickKids) is a health-care, teaching and research centre dedicated exclusively to children; affiliated with the University of Toronto. For general inquires please call: 416-813-1500.

  |  Contact SickKids  |  Terms of Use